We are 212,229 members in 82 forums discussing 151,831 topics.

Help with Abbreviations

Topic: Help with Neuorolgical issues

Forum: Managing Side Effects of Breast Cancer and Its Treatment —

This is a place to discuss concerns, tips and strategies for all types of side effects from all types of medications and treatments, (chemo/rads/hormonal/targeted/pain meds/etc.

Posted on: Feb 11, 2018 03:45AM

Jackster51 wrote:

I am 7 years out of treatment. BMX with Taxotere and Cytoxin. I have not rebounded. My short and long term memory are shit. My daily function is just that, a function. I'm here, but I'm not. Since BC, I have a psychiatrist and am on anti d's, and was diagnoses with PTSD shortly after DX due to some bad medical experiences. My question to any of you that have had an issue with cognitive function, as I am beginning to worry, I am wondering what is the name of the test you had done on your brain and what kind of doctor would I see about this? Thanks so much in advance!

Log in to post a reply

Page 1 of 1 (14 results)

Posts 1 - 14 (14 total)

Log in to post a reply

Feb 12, 2018 12:05PM Jackster51 wrote:

Anyone?

Log in to post a reply

Feb 12, 2018 01:58PM edwards750 wrote:

Sorry Jackster I didn’t have chemo so I am not able to help you. I know several women who have but none of them mentioned the problems you are having. I do know neuropsychologists deal with cognitive problems.

I had early stage BC and 33 radiation treatments. I took Tamoxifen for 5 years. I did have concentration problems and joint pain. They pretty much disappeared after my 5 years on Tamoxifen was done.

Hopefully someone else can help. Sorry.

Diane


Log in to post a reply

Feb 12, 2018 10:32PM Jackster51 wrote:

Thanks Edwards...

Log in to post a reply

Feb 13, 2018 12:05AM sheila888 wrote:

Jackster51.....I also had BMX and the same chemo regimen 4 treatments every 3 weeks......

I did not suffer Neurological effects.....it was about 2.5 years ago.

I'm on antidepressants but it's not related to BC..

I was on it before.....I don't know what to say sending you hugs..7 years is long.

Are you on another RX that could be effecting with your AD.....or could it be just the AD itself ?

Sheila

Sheila♥ Dx 4/8/2005, IDC, Right, 1cm, Stage IA, Grade 2, 0/1 nodes, ER+/PR+, HER2+ Dx 8/21/2015, IDC, Left, 1cm, Stage IIB, Grade 2, 1/3 nodes, ER+/PR+, HER2- Surgery 10/13/2015 Mastectomy: Left; Prophylactic mastectomy: Right Surgery
Log in to post a reply

Feb 13, 2018 12:16AM Outfield wrote:

Jackster, there are "neuropsychologists" who administer very detailed tests of cognitive functioning - can take hours and hours. The results of those tests can point out areas of relatively strong and weak performance, and they can also suggest if someone's problems are due to psychological issues. Depression, anxiety and PTSD can all change cognitive performance.

There are specific types of brain scans that can be used as part of diagnosing different types of dementia, but for the most part (with one exception that does not sound relevant in your case) , insurance won't pay for them and they're used more in research.

Log in to post a reply

Feb 13, 2018 09:05AM Jackster51 wrote:

Thanks Outfield.. Not sure what's going on, just feeling off. I'll look into a neuropsychologist.. Maybe it's just a med change I need.

Log in to post a reply

Feb 13, 2018 01:28PM - edited Feb 13, 2018 01:33PM by exercise_guru

I had tch chemo and herceptin for a year. I ended up with numbness in my hands and feet. It is still there at times a year later. My brain has not totally recovered either I still have moments of memory lapses that effect my life.

Chemobrain is very much real. I still cotinue to have memory lapses and they were so severe I would pull over my car because I wasn't sure where I was going.

I still walk into a room and return with a different item then the one that I intended to get.

Because of early menopause they put me on a low dose of effexor which has significantly helped with hot flashes and my general feeling of well being. It hasnt helped with the chemorbrain.I have heard that paxil is even better for this but I am on tamoxifen and it is counterindicated.

I have started to do brain training in BrainHQ for my memory. I chose this program because I read that they had children on chemo do brain training (the childs version of brainhq) and they had better cognition than children who had chemo but did not do the braintraining.

Truly my working memory is now so bad and I have advance engineering degrees. I have considered seeing a specialist and trying strattera or another adhd medicine. Tamoxifen probably makes that unlikely.

I know that mindful meditation is scoffed at but if you could have some help learning to do that I would highly recomend it. After a month of doing this Daily for 5 minutes twice a day I believe it helped train my mind and body to focus and mitigate the stressful effects of this stinky disease.


Still I haven't found a cure per say for the effect Chemobrain continues to have in my life after treatment it is kind of a don't ask don't tell part of survivorship

Age 42 05/15/2015 PALB2 mutation, DBL Breast Cancer Type 1A Grade 3 ER+PR+(right 1.3cm,.5cm) HERr+(left1.6 cm), 06/26/2015 BMX with TE 8/27/15 Chemotherapy TCH 12/30/2015 TAH/BSO/Reconstruction 1/29/16 Arimidex 3/1/16 Femara 5/6/16 Tamoxifen
Log in to post a reply

Feb 13, 2018 02:13PM ksusan wrote:

Mindfulness meditation actually has a good research base.

Mutant uprising quashed. Dx 1/2015, IDC, Right, Stage IIA, 1/1 nodes, ER+/PR+, HER2- Dx 1/2015, DCIS, Left, Stage 0, Grade 3, 0/2 nodes Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery Lymph node removal: Sentinel; Mastectomy: Left, Right Radiation Therapy Whole-breast Chemotherapy Cytoxan (cyclophosphamide), Taxotere (docetaxel)
Log in to post a reply

Feb 13, 2018 02:51PM Jackster51 wrote:

Thanks exerciseguru! Yeah it is difficult for sure. I'm going to see if I can find a doc to see. In the mean time, I'll try the meditation.. Hoping I can pull off 5 minutes :-) And I'll look into the brain games/activities. Good idea! I wish I could afford a personal assistant to just follow me around and tell me what I'm supposed to be doing!

Log in to post a reply

Feb 18, 2018 02:06PM aj103014 wrote:

Tamoxifen made my ADHA symptoms much less manageable, prior to my cancer treatment I was able to manage without medication. I started taking Strattera in addition to my Tamoxifen, and what a difference. Not by all means perfect, but manageable.

Dx 10/30/2014, ILC, <1cm, Stage IA, Grade 1, 0/4 nodes, ER+/PR+, HER2- Surgery 11/20/2014 Lumpectomy: Left Hormonal Therapy 12/17/2014 Radiation Therapy 1/11/2015 Breast
Log in to post a reply

Feb 18, 2018 10:35PM Jackster51 wrote:

aj103, glad you have found 'some' relief.... thanks for sharing that. I'll look into what that is.

Log in to post a reply

Apr 25, 2018 09:05PM ggtexs wrote:

Oh goodness. After almost 5 years out I am loosing my mind because I feel the exact same way Jackster51. I know this answer comes years after you asked your question but I most definitely feel the same way. No one really pays any attention or cares...my oncologist just sort of shrugs and my family just sort of stares at me and they don't know what to say. They tell me that I just don't need to focus on it...but I swear it makes me cry. I used to be so sharp and now...it is like things just slide off like teflon off my mind. I am sorry I am not offering solutions but if I don't share it here with someone who understands then...I don't know what else to do.

Log in to post a reply

Apr 26, 2018 11:51AM Jackster51 wrote:

ggtexs, I'm happy AND sad to hear this from you!! Happy that I'm not the only one, and sad that someone else suffers like this. It is impossible to explain to anyone, but I know you know what I mean. Very hard to put a finger on it, but it's there for sure. ALways.... Ugh!

Log in to post a reply

Apr 26, 2018 01:12PM - edited Apr 26, 2018 01:15PM by AliceKo

aj, glad that Stratterra is working for you. It has relatively low effectiveness. If you need more, you can try Vyvanse. For those of you concerned with weight gain and Tamoxifen, it just not going to happen with the addiction of Vyvanse, might loose a little. And no potential for addiction. Just FYI

I also have chemo brain after Herceptin, Perjetta and Taxol and my ADHD symptoms have worsened. I have a therapist to vent and I take Vyvanse. One day at a time

Dx 2/2017, IDC, Left, Stage IIB, 0/2 nodes, ER+/PR+, HER2+ Surgery 6/21/2017 Mastectomy: Left; Reconstruction (left): Fat grafting, Silicone implant, Tissue expander placement Surgery Mastectomy; Reconstruction (left): Fat grafting, Silicone implant Targeted Therapy Herceptin (trastuzumab) Hormonal Therapy Chemotherapy Taxol (paclitaxel)

Page 1 of 1 (14 results)